Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 260, NWS Nashville, TN

October 24, 2001Franklin County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 10:22 PM CDT for Franklin County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2001, 10:22 PM CDT (03:22 UTC)
Expired
Oct 24, 2001, 10:50 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 9:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS54 KOHX 250326
SVRBNA
TNC051-250350-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 PM CDT WED OCT 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WINCHESTER

* UNTIL 1050 PM CDT

* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS MOVING THROUGH FRANKLIN COUNTY. DAMAGING
  WINDS AND LARGE HAIL CAN BE EXPECTED WITH THIS LINE OF SEVERE THUNDERSTORMS.
  
* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECHERD AT 1030 PM CDT
  COWAN AT 1035 PM CDT
  SHERWOOD AT 1040 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR TENNESSEE. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY
DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

$$
BOYD
LAT...LON 3504 8635 3491 8619 3512 8588 3532 8609

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 7 hours 52 minutes earlier.

Area forecast discussion, Oct 24, 2:30 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED OCT 24 2001

CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE
JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN
IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH
THIS LINE AT ST CHARLES MO.

IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN
UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS
WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE...

LI..... -4
SWEAT INDEX... 324
0-3 KM HELICITY.... 361
WBZ... 10,400

FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF
ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA
02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE
ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION
BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS.

AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE
FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER
AIR.

AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS
WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL.

BNA UU 47/61/38/57 8000
CSV UU 44/57/33/54 7000

.BNA...NONE.

MAG

In the hours before

Local storm report, Oct 24, 8:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
848 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    CORNERSVILLE              TN   65 MPH TSTM WIND GUST
10/24/01   MARSHALL                       SKYWARN SPOTTER REPORTED
                                          POWER LINES DOWN.

0845 PM    2 S MURFREESBORO          TN   .75 INCH HAIL
10/24/01   RUTHERFORD                     SKYWARN SPOTTER REPORTED
                                          DIME SIZE HAIL.

JAO
Local storm report, Oct 24, 9:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
906 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0825 PM    ENTERPRISE                TN   65 MPH TSTM WIND GUST
10/24/01   MAURY                          SPOTTER REPORTED NUMEROUS
                                          TREES DOWN IN ENTERPRISE
                                          AND EAST ON HIGHWAY 50.

0825 PM    NORTHWESTERN SECTIONS     TN   65 MPH TSTM WIND GUST
10/24/01   LAWRENCE                       AMATEUR RADIO REPORT OF
                                          NUMEROUS TREES DOWN ALONG
                                          HIGHWAY 240 IN NORTHWEST
                                          LAWRENCE COUNTY.

0900 PM    6 S MURFREESBORO          TN   70 MPH TSTM WIND GUST
10/24/01   RUTHERFORD                     SPOTTER REPORTED DAMAGE TO
                                          HIS ROOF. ALSO TREES WERE
                                          DOWN.

JAO
Local storm report, Oct 24, 9:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
929 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0929 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   DEKALB                         911 CENTER REPORTED TREES
                                          DOWN ALL OVER THE COUNTY.

0915 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   CANNON                         NUMEROUS TREES DOWN AROUND
                                          THE COUNTY. REPORT RELAYED
                                          BY SHERIFFS OFFICE.

0900 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   BEDFORD                        SHERIFFS OFFICE REPORTED
                                          SEVERAL TREES DOWN.

0935 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   OVERTON                        911 CENTER REPORTED
                                          NUMEROUS TREES DOWN AROUND
                                          THE COUNTY.

0845 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   CLAY                           SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES WERE DOWN
                                          AROUND THE COUNTY.

0835 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   JACKSON

0820 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   GILES                          TREES AND POWER LINES WERE
                                          DOWN.

0815 PM    LAFAYETTE                 TN   65 MPH TSTM WIND GUST
10/24/01   MACON                          BUSINESS SUSTAINED ROOF
                                          DAMAGE. TREES DOWN AROUND
                                          THE COUNTY. REPORT RELAYED
                                          BY SHERIFF.

0836 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   SMITH                          SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY.

0815 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY.

0915 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   LINCOLN                        NUMEROUS TREES DOWN AROUND
                                          THE COUNTY. REPORT BY
                                          SHERIFFS OFFICE.

0915 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   PICKETT                        SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY.

JAO
Local storm report, Oct 24, 9:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
951 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0913 PM    MANCHESTER                TN   WIND DAMAGE
10/24/01   COFFEE                         FACTORY ROOF BLOWN OFF AND
                                          NUMEROUS TREES
                                          DOWN...REPORTED BY SPOTTERS
                                          AND EMA

0943 PM    WINCHESTER                TN   1.00 INCH HAIL
10/24/01   FRANKLIN                       REPORTED BY SPOTTERS

0943 PM    WINCHESTER                TN   60 MPH TSTM WIND GUST
10/24/01   FRANKLIN                       REPORTED BY SPOTTERS

HS
Local storm report, Oct 24, 10:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
929 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0929 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   DEKALB                         911 CENTER REPORTED TREES
                                          DOWN ALL OVER THE COUNTY.

0915 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   CANNON                         NUMEROUS TREES DOWN AROUND
                                          THE COUNTY. REPORT RELAYED
                                          BY SHERIFFS OFFICE.

0900 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   BEDFORD                        SHERIFFS OFFICE REPORTED
                                          SEVERAL TREES DOWN.

0935 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   OVERTON                        911 CENTER REPORTED
                                          NUMEROUS TREES DOWN AROUND
                                          THE COUNTY.

0845 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   CLAY                           SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES WERE DOWN
                                          AROUND THE COUNTY.

0835 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   JACKSON

0820 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   GILES                          TREES AND POWER LINES WERE
                                          DOWN.

0815 PM    LAFAYETTE                 TN   65 MPH TSTM WIND GUST
10/24/01   MACON                          BUSINESS SUSTAINED ROOF
                                          DAMAGE. TREES DOWN AROUND
                                          THE COUNTY. REPORT RELAYED
                                          BY SHERIFF.

0836 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   SMITH                          SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY.

0815 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   TROUSDALE                      SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY.

0915 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   LINCOLN                        NUMEROUS TREES DOWN AROUND
                                          THE COUNTY. REPORT BY
                                          SHERIFFS OFFICE.

0915 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   PICKETT                        SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY.

JAO
Local storm report, Oct 24, 10:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1011 PM CDT WED OCT 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   CUMBERLAND                     SHERIFFS OFFICE REPORTED
                                          TREES DOWN AROUND THE
                                          COUNTY. A POWER LINE WAS
                                          DOWN AT THE ENTRANCE OF
                                          I-40 AND MILE MARKER 317.

1000 PM    COUNTYWIDE                TN   65 MPH TSTM WIND GUST
10/24/01   VAN BUREN                      911 REPORTED NUMEROUS
                                          TREES WERE BLOWN DOWN
                                          AROUND THE COUNTY.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:10 PM CDTSevere Thunderstorm WarningOHXHickman, Perry50 min
Oct 24, 7:26 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson49 min
Oct 24, 7:28 PM CDTSevere Thunderstorm WarningOHXLewis, Wayne62 min
Oct 24, 7:37 PM CDTSevere Thunderstorm WarningOHXSumner38 min
Oct 24, 7:51 PM CDTTornado WarningOHXWilliamson39 min
Oct 24, 7:52 PM CDTSevere Thunderstorm WarningOHXLawrence, Maury53 min
Oct 24, 7:55 PM CDTSevere Thunderstorm WarningOHXWilson35 min
Oct 24, 8:01 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale44 min
Oct 24, 8:09 PM CDTSevere Thunderstorm WarningOHXGiles36 min
Oct 24, 8:10 PM CDTTornado WarningOHXRutherford35 min
Oct 24, 8:20 PM CDTSevere Thunderstorm WarningOHXClay, Jackson55 min
Oct 24, 8:25 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall50 min
Oct 24, 8:50 PM CDTSevere Thunderstorm WarningOHXLincoln, Moore55 min
Oct 24, 8:52 PM CDTSevere Thunderstorm WarningOHXDeKalb, Overton, Putnam53 min
Oct 24, 8:52 PM CDTSevere Thunderstorm WarningOHXPickett53 min
Oct 24, 8:56 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford34 min
Oct 24, 9:10 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren50 min
Oct 24, 9:21 PM CDTSevere Thunderstorm WarningOHXFranklin54 min
Oct 24, 9:24 PM CDTTornado WarningOHXCoffee, Grundy36 min
Oct 24, 9:32 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White48 min
Oct 24, 9:39 PM CDTSevere Thunderstorm WarningOHXFentress51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.